Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds interfering with window period?
Aug 23, 2005

Hey doc. I wrote you a question recently with no response (you probably thought I'm just a worry wart!). I'll try to make this one quicker and easier for ya. If you remember, I had a sexual encounter with a guy and soon thereafter started having clear discharge from my penis. Didn't burn or hurt or anything, so I went to a clinic and the doc said he assumed it was gonnorhea or chlamydia (wanted $50 for a urine test to find out for sure, i said no!). So he gave me doxycycline (10 days worth). It didnt totally stop so I went back afterwards, he gave me a months worth of doxycycline and sulfamethoxazole, I took it for about 2 1/2 or 3 weeks and stopped. Figured either I was cleared of it or it was something else wrong with me. My question is, would taking either of those two meds have any impact, to your knowledge, of how long it would take to seroconvert, if I were indeed infected from this experience?? Thanks doc.

Response from Dr. Frascino

Hi,

Nope! As I've posted in the archives several times before (have a look), antibiotics do not affect the body's ability to make anti-HIV antibodies, the duration of the window period or HIV test results.

If other readers are wondering why their particular question has not been answered, remember to check the archives!

Good luck with your test.

Dr. Bob



Previous
Doc Ur The Bestest!
Next
Testing - Methods for the Future?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement